Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 64, NWS Cheyenne, WY

June 24, 2005Goshen County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2005, 7:17 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2005, 7:17 PM MDT (01:17 UTC)
Expired
Jun 24, 2005, 7:46 PM MDT
In force
29 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

Counties Goshen County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 83 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:35 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2368 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 250119
SVRCYS
WYC015-031-250200-
/O.NEW.KCYS.SV.W.0064.050625T0117Z-050625T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
717 PM MDT FRI JUN 24 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING
  SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING

* UNTIL 800 PM MDT

* AT 713 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE         
  THUNDERSTORM PRODUCING NICKEL SIZE HAIL 5 MILES NORTH OF CHUGWATER 
  THIS STORM WAS LOCATED 15 MILES WEST OF GLOMILL                    
  RESERVOIR...OR ABOUT 17 MILES SOUTHEAST OF WHEATLAND...AND MOVING  
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLOMILL RESERVOIR BY 800 PM MDT

LAT...LON 4193 10483 4177 10484 4177 10437 4206 10443

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 250139
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
738 PM MDT FRI JUN 24 2005

WYC015-031-250200-
/O.CON.KCYS.SV.W.0064.000000T0000Z-050625T0200Z/
GOSHEN WY-PLATTE WY-
738 PM MDT FRI JUN 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM MDT FOR
SOUTHEASTERN PLATTE AND WEST CENTRAL GOSHEN COUNTIES...

AT 730 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE STORM HAD 
WEAKENED SLIGHTLY...BUT LIKELY REMAINS SEVERE. THIS STORM WAS 
LOCATED 8 MILES NORTHEAST OF GLOMILL RESERVOIR...OR ABOUT 15 MILES 
SOUTHWEST OF TORRINGTON...MOVING NORTHEAST AT 15 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE
PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING.

LAT...LON 4193 10483 4177 10484 4177 10437 4206 10443

$$

SOWKO
000 
WWUS55 KCYS 250146
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT FRI JUN 24 2005

WYC015-031-250155-
/O.CAN.KCYS.SV.W.0064.000000T0000Z-050625T0200Z/
GOSHEN WY-PLATTE WY-
745 PM MDT FRI JUN 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE AND WEST
CENTRAL GOSHEN COUNTIES IS CANCELLED...

AT 745 PM WEATHER SERVICE RADAR INDICATED THAT THE STORM HAD 
WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE
PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING.

LAT...LON 4193 10483 4177 10484 4177 10437 4206 10443

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:33 PM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 24, 2:33 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT FRI JUN 24 2005

.SHORT TERM...SEVERE THUNDERSTORM WATCH #517 IN EFFECT FOR ALL OUR
SOUTHEAST WYOMING COUNTIES AS WELL AS SIOUX...SCOTTS BLUFF...BANNER
AND KIMBALL COUNTIES IN THE WESTERN NEBRASKA PANHANDLE UNTIL 9 PM.
CONVECTION STARTING TO DEVELOP AND INCREASE IN COVERAGE ATTM AND
SPREADING OFF OF THE MOUNTAINS. DEWPOINTS IN THE MID 40S TO MID 50S
WITH DECENT SHEAR ALONG THE STATIONARY BOUNDARY ALONG THE SOUTHEAST
WYOMING MOUNTAINS. IN ADDITION...LAPS DATA SHOWINGS LI/S TO -4 AND
CAPES AROUND 2000 J/KG ALONG THE WY/NEB STATE LINE. EXPECT
CONVECTION TO CONTINUE WITH SOME STORMS REACHING SEVERE LEVELS AND
PERHAPS A WATCH LATER IN THE EASTERN TIER OF COUNTIES IN THE WESTERN
NEBRASKA PANHANDLE. OTHERWISE...LITTLE CHANGE IN OVERNIGHT
TEMPERATURES WITH SOME PATCHY FOG AND LOW CLOUDS POSSIBLE MAINLY IN
THE PANHANDLE DURING THE EARLY MORNING HOURS. BOUNDARY LIFTS
SLIGHTLY NORTH AND EAST TOMORROW WITH WARMER TEMPERATURES SPREADING
OVER WESTERN AREAS. POTENTIAL FOR SEVERE STORMS WILL LIKELY BE ALONG
THE BOUNDARY AGAIN SATURDAY.

.LONG TERM...TSTM CHANCES WILL BE GREATEST SAT EVENING ACROSS OUR
ERN ZONES WHERE CAP WILL BE WEAKEST. WITH LACK OF FOCUS OR LARGE
SCALE LIFT...EXPECT TSTMS TO DIMINISH LATE SAT NIGHT. CANNOT RULE
OUT AFTN/EVNG TSTMS ON SUN PER CONVECTIVE PARAMETERS. ON MON...TSTM
COVERAGE WILL DECREASE AS HEIGHTS/TEMPS ALOFT RISE...CREATING MORE
OF A CAPPING INVERSION AND CONVECTIVE INHIBIITION (CIN). S/WV TROF
(SHORTWAVE TROF) PASSING ACROSS THE NRN ROCKIES ON TUE WILL AID AN
INCREASE IN TSTM COVERAGE ACROSS SE WY/WRN NEB. AS MENTIONED BY
MIDNIGHT SHIFT LONG TERM FORECASTER...TSTM COVERAGE WILL DECREASE ON
WED WITH WLY/NWLY FLOW ALOFT AND LOW/MID LEVEL DRYING. THU/FRI LOOK
RELATIVELY DRY WITH WLY FLOW ALOFT AND LIMITED LOW/MID LEVEL
MOISTURE.   RUBIN

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

STARK/RUBIN
Hazardous weather outlook, Jun 24, 1:36 PM MDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
136 PM MDT FRI JUN 24 2005

NEZ020-054-055-WYZ061>067-069-070-251130-
BANNER NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-KIMBALL NE-
LARAMIE RANGE WY-LARAMIE VALLEY WY-NORTH CARBON WY-
NORTH LARAMIE RANGE WY-PINE BLUFFS WY-PLATTE WY-SNOWY RANGE WY-
SOUTHWEST CARBON WY-
136 PM MDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN PLAINS OF
SOUTHEAST WYOMING AND SOUTHERN SECTIONS OF THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND LAST INTO THE
EVENING.  IT IS LIKELY THAT SOME OF THE STORMS WILL BECOME SEVERE
WITH HAIL UP TO ONE INCH IN DIAMETER.  THE STORMS WILL ALSO BE
CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EARLY
EVENING.

NEZ001>003-019-021-WYZ059-060-068-251130-
BOX BUTTE NE-CONVERSE WY-DAWES NE-GOSHEN WY-MORRILL NE-NIOBRARA WY-
SCOTTS BLUFF NE-SIOUX NE-
136 PM MDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PLAINS OF SOUTHEAST
WYOMING AND THE CENTRAL AND NORTHERN SECTIONS OF THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND
SPREAD ACROSS EAST CENTRAL WYOMING AND THE NORTHERN AND CENTRAL
SECTION OF THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. IT IS
LIKELY THAT SOME OF THE STORMS WILL BECOME SEVERE PRODUCING LARGE
HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS OVER
60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE
AFTERNOONS AND EVENINGS SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

SOWKO

In the hours before

Special weather statement, Jun 24, 1:40 PM MDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
140 PM MDT FRI JUN 24 2005

NEZ001-019>020-054-WYZ059>069-250300-
BANNER-KIMBALL-SCOTTS BLUFF-SIOUX-LARAMIE VALLEY-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-CONVERSE-
NORTH LARAMIE RANGE-GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS-
NIOBRARA-PLATTE-
139 PM MDT FRI JUN 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
517 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... KIMBALL... SCOTTS BLUFF...
SIOUX...

IN WYOMING THIS WATCH INCLUDES 7 COUNTIES

IN EAST CENTRAL WYOMING

CONVERSE... NIOBRARA...

IN SOUTH CENTRAL WYOMING

CARBON...

IN SOUTHEAST WYOMING

ALBANY... GOSHEN... LARAMIE...
PLATTE...

THIS INCLUDES THE CITIES OF...KIMBALL...HARRISON...HARRISBURG...
CHEYENNE...DOUGLAS...GLENROCK...WHEATLAND...GUERNSEY...LUSK...
TORRINGTON...LARAMIE...RAWLINS...SCOTTSBLUFF AND GERING.

STARK
Local storm report, Jun 24, 3:38 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             24 N CHEYENNE           41.49N 104.79W
06/24/2005  0.75 INCH        LARAMIE            WY   OTHER FEDERAL

&&

RUBIN
Local storm report, Jun 24, 4:51 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
451 PM MDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             GUERNSEY                42.27N 104.74W
06/24/2005  0.88 INCH        PLATTE             WY   TRAINED SPOTTER

            REPORT FROM MILITARY PERSONNEL AT CAMP GUERNSEY

0400 PM     TSTM WND GST     GUERNSEY                42.27N 104.74W
06/24/2005  72 MPH           PLATTE             WY   TRAINED SPOTTER

            REPORT FROM MILITARY PERSONNEL AT CAMP GUERNSEY

0414 PM     HAIL             6 W FORT LARAMIE        42.21N 104.63W
06/24/2005  1.00 INCH        GOSHEN             WY   LAW ENFORCEMENT

0422 PM     HAIL             3 SW FORT LARAMIE       42.18N 104.56W
06/24/2005  1.00 INCH        GOSHEN             WY   AIRPLANE PILOT

            REPORT FROM OLD FORT LARAMIE HISTORICAL SITE

0423 PM     HAIL             FORT LARAMIE            42.21N 104.52W
06/24/2005  1.00 INCH        GOSHEN             WY   TRAINED SPOTTER

&&

STARK
Special weather statement, Jun 24, 5:16 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT FRI JUN 24 2005

NEZ002>003-021-055-250500-
BOX BUTTE-CHEYENNE-DAWES-MORRILL-
516 PM MDT FRI JUN 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
520 IN EFFECT UNTIL 11 PM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BOX BUTTE... CHEYENNE... DAWES...
MORRILL...

THIS INCLUDES THE CITIES OF...SIDNEY...ALLIANCE...BRIDGEPORT...
BAYARD AND CHADRON.

NEZ001-019>020-054-WYZ059>069-250300-
BANNER-KIMBALL-SCOTTS BLUFF-SIOUX-LARAMIE VALLEY-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-CONVERSE-
NORTH LARAMIE RANGE-GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS-
NIOBRARA-PLATTE-
516 PM MDT FRI JUN 24 2005

...SEVERE THUNDERSTORM WATCH NUMBER 517 REMAINS VALID UNTIL 9 PM MDT
FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... KIMBALL... SCOTTS BLUFF...
SIOUX...

IN WYOMING THIS WATCH INCLUDES 7 COUNTIES

IN EAST CENTRAL WYOMING

CONVERSE... NIOBRARA...

IN SOUTH CENTRAL WYOMING

CARBON...

IN SOUTHEAST WYOMING

ALBANY... GOSHEN... LARAMIE...
PLATTE...

THIS INCLUDES THE CITIES OF...KIMBALL...HARRISON...HARRISBURG...
CHEYENNE...DOUGLAS...GLENROCK...WHEATLAND...GUERNSEY...LUSK...
TORRINGTON...LARAMIE...RAWLINS...SCOTTSBLUFF AND GERING.

STARK
Special weather statement, Jun 24, 6:08 PM MDT, 1 hour 9 minutes before
WYZ061>063-065-066-250040-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
608 PM MDT FRI JUN 24 2005

...SEVERE THUNDERSTORM WATCH #517 HAS BEEN CANCELLED FOR CARBON AND
ALBANY COUNTIES...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR CARBON AND
ALBANY COUNTIES IN SOUTHEAST WYOMING HAS BEEN CANCELLED.  A FEW
SHOWERS AND THUNDERSTORMS STILL LINGER IN THE AREA...BUT THE THREAT
OF SEVERE WEATHER HAS DIMINISHED IN CARBON AND ALBANY COUNTIES.

STARK
Local storm report, Jun 24, 6:16 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 W KIMBALL             41.23N 103.70W
06/24/2005  0.88 INCH        KIMBALL            NE   TRAINED SPOTTER

0530 PM     HAIL             1 E BUSHNELL            41.23N 103.87W
06/24/2005  0.88 INCH        KIMBALL            NE   TRAINED SPOTTER

0550 PM     HAIL             KIMBALL                 41.23N 103.66W
06/24/2005  0.88 INCH        KIMBALL            NE   NWS EMPLOYEE

            SOME FLOODING OF LOW LYING AREAS

&&

STARK

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:47 PM MDTSevere Thunderstorm WarningCYSNiobrara44 min
Jun 25, 3:53 PM MDTSevere Thunderstorm WarningCYSGoshen37 min
Jun 25, 4:53 PM MDTSevere Thunderstorm WarningCYSNiobrara39 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.